MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. OUTLOOK; PUMP, INFUSION

B. BRAUN MEDICAL INC. OUTLOOK; PUMP, INFUSION
Model Number 621-400ES
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Fall (1848); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: the pump overinfused a patient's medication.It was stated the nurse hung a 100ml iv bag containing hydromorphone at 2319 and set the rate at 2.5ml/hour and the pump was locked.At 0430 the patient fell out of bed and when the nurse responded the iv bag was empty.The remaining volume on the pump was 89ml.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The pump involved in the reported incident was received for evaluation.A volumetrics run of 2.5ml/hr and 10.2ml (dl: hydromorphone) tested in specification at 10.1ml or 99% of expected volume.Two (2) volumetrics run of 120ml/hr and 10ml tested in specification at 9.90ml and 9.94ml or 99% of expected volume the pump's operational log was reviewed.The og review shows on (b)(6) 2020 at 3:34am (the pump time is 5 hours later than the current time) an infusion start of 2.5ml/hr and 100ml (dl: hydromorphone).At 7:40am a downstream occlusion alarmed with a volume infused to 10.2ml and at 7:51am the pump was put on hold.No further infusions took place.Based on the results of the investigation, the pump operated as intended.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
OUTLOOK
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
1601 wallace drive, suite 150
carrollton, tx
MDR Report Key10430108
Report Number1641965-2020-00014
Device Sequence Number19398003
Product Code FRN
UDI-Device Identifier04046964186547
UDI-Public(01)04046964186547
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K011975
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number621-400ES
Device Catalogue Number621-400ES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1